On some root behaviors of certain sums of polynomials
Bull. Korean Math. Soc. 2016 Vol. 53, No. 1, 21-28
https://doi.org/10.4134/BKMS.2016.53.1.21
Printed January 31, 2016
Han-Kyol Chong and Seon-Hong Kim
Sookmyung Women's University, Sookmyung Women's University
Abstract : It is known that no two of the roots of the polynomial equation \begin{equation}\begin{split} \prod_{l=1}^n (x-r_l) + \prod_{l=1}^n (x+r_l) =0, \label{one-1} \end{split}\end{equation} where $0 < r_1 \leq r_2 \leq \cdots \leq r_n$, can be equal and all of its roots lie on the imaginary axis. In this paper we show that for $0 < h< r_k$, the roots of $$ (x-r_k+h)\prod_{\substack{l=1\\ l\neq k}}^n(x-r_l) + (x+r_k-h)\prod_{\substack{l=1\\l\neq k} }^n (x+r_l) = 0 $$ and the roots of (\ref{one-1}) in the upper half-plane lie alternatively on the imaginary axis.
Keywords : sums of polynomials, roots, root squeezing
MSC numbers : Primary 26C10; Secondary 11B83
Downloads: Full-text PDF  


Copyright © Korean Mathematical Society. All Rights Reserved.
The Korea Science Technology Center (Rm. 411), 22, Teheran-ro 7-gil, Gangnam-gu, Seoul 06130, Korea
Tel: 82-2-565-0361  | Fax: 82-2-565-0364  | E-mail: paper@kms.or.kr   | Powered by INFOrang Co., Ltd